Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diabetic. Treated for UTI. Prescribed Augmentin and injections of Cefatriaxone Monocef. Caused diarrhea. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
In treating a urinary tract infection, the following treatments were prescribed for my 90 yr old diabetic mother. But it caused incontinence and diarrhoea over the last 24 hrs. She was prescribed Augmentin 625, Potrate M syrup, and 5 daily IV injections of Cefatriaxone Monocef (2mg). Would any of these have caused the incontinence problem? She has not had such a problem since 2- 3 years.
Posted Fri, 26 Jul 2013 in Diabetes
Answered by Dr. Basheer Ahamed 3 hours later

Welcome to XXXXXXX Thanks for your query.

Coamoxiclav(Augementin) therapy is associated with antibiotic induced Diarrhea.

This is due to destruction of the normal flora(Good bacteria) of the gut.

Pro biotic with antibiotic with help in overcoming the diarrhea.

Incontinence whether stool or urine.

Considering it to be urinary incontinence.

UTI can cause urge incontinence and once it is treated completely incontinence will improve.

In such elderly age uterine prolapse(Cyctocele and rectocele) can cause stress urinary incontinence and stool incontinence.

Your mother may need a Gynecological examination and consultation.

Baseline ultrasound may be done to find the cause.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Follow-up: Diabetic. Treated for UTI. Prescribed Augmentin and injections of Cefatriaxone Monocef. Caused diarrhea. Remedy? 39 hours later
Thanks Dr XXXXXXX Incontinence stopped after Augmentin was stopped (replaced by Plurifloxacin), although she is still having some diarrhoea. Just for your info. If I have a further follow up question, I will ask within the next 24 hrs.
Answered by Dr. Basheer Ahamed 5 minutes later
Ok, Ready to help you with answers.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor